Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Prescribed with antibiotics for swollen glands. Having chills, fever and diarrhea. History of amoebae and liver pain. Greenish black stool

Hello. I am a 57 year old man who has been living in the Caribbean and Central America for the last eight years. I have had swollen glands for several weeks. I was prescribed an antibiotic in the BVI three weeks ago and took it for a week. On the last day, I had an attack of chills, and a fever of 101, then diarrhea . Since that time I have had three more lapses of chills and fever, not as bad as the first time. I saw another doctor three days ago who prescribed Bactirim DS which i have been taking with no improvement since Wednesday. Two and a half years ago I was diagnosed with an amoebae in Venezuala and give a treatment which seemed to help. Beginning about six months ago I had acute liver pain but that has largely gone away. I am a light drinker (1or2, one or up to three times a week) I believe I may have a parisite and have gone to Quest for that already...awaiting results I am having blackish or very dark green stool , very loose and I am shaky. I am a sailor who has sailed to 22 countries and I am on my boat right now. I had an ultrasound on my liver three weeks ago and it was called normal and it does not hurt now
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, sailadventurer,
You tell us that you were treated with antibiotics for your infection.
I am assuming that you are treated successfully for amoebiasis.
You can always be re-tested for that. You were recently treated
with a sulfa drug.The problem could be antibiotic associated
colitis caused by C.Difficile organism. Your green and black stool
indicates that there may be hidden blood in the stool.
I would recommend that you have your stool checked for the
presence of Toxin A &B. If this is positive, you might need
a different treatment.Talk to your doctor abput this possibility.
Wish you good health.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor